MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO 244 S DE RL DE CV 8MM4CM 80 POWERFLEXPRO PERCUTANEOUS TRANSLUMINAL ANGIOPLASTY (PTA) CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CARDINAL HEALTH MEXICO 244 S DE RL DE CV 8MM4CM 80 POWERFLEXPRO PERCUTANEOUS TRANSLUMINAL ANGIOPLASTY (PTA) CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
During an interventional procedure, an 8mm x 4cm power flex pro percutaneous transluminal angioplasty (pta) balloon catheter ruptured at 8 atmospheres (atm).Therefore, the device was replaced with a new 8mm x 2cm power flex pro pta balloon and the procedure was completed.There was no reported patient injury.The access site was the femoral.There was no difficulty removing the complaint balloon from the packaging.There were no kinks or other damages noted prior to inserting the product the product into the patient.The device prepped normally.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The balloon catheter did not kink while being used.It was easily removed.Patient information including the reason for the procedure and medical history were requested but were not available.The device will not be returned for evaluation as it was discarded due to infectious disease.
 
Additional Manufacturer Narrative
(b)(6).Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
During an interventional procedure, an 8mm x 4cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter ruptured at eight atmospheres (atm).Therefore, the device was replaced with a new 8mm x 2cm power flex pro pta balloon and the procedure was completed.There was no reported patient injury.The access site was the femoral.There was no difficulty removing the complaint balloon from the packaging.There were no kinks or other damages noted prior to inserting the product into the patient.The device prepped normally.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel or crossing the lesion.The catheter was never in an acute bend.The balloon catheter did not kink while being used.It was easily removed.Patient information including the reason for the procedure and medical history were requested but were not available.The device was not returned for evaluation as it was discarded due to infectious disease.A product history record (phr) review of lot 82226873 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics, although unknown, may have contributed to the reported event.However, with the limited amount of information provided regarding vessel characteristics and without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
8MM4CM 80 POWERFLEXPRO PERCUTANEOUS TRANSLUMINAL ANGIOPLASTY (PTA) CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CARDINAL HEALTH MEXICO 244 S DE RL DE CV
santiago troncoso 808
juarez 32574
MX  32574
Manufacturer (Section G)
CARDINAL HEALTH MEXICO 244 S DE RL DE CV
santiago troncoso 808
juarez 32574
MX   32574
Manufacturer Contact
karla castro
14201 nw 60th ave
miami lakes, FL 33014
7863138372
MDR Report Key12840629
Report Number9616099-2021-05059
Device Sequence Number11849844
Product Code LIT
UDI-Device Identifier20705032059814
UDI-Public20705032059814
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberN/A
Device Catalogue Number4400804S
Device Lot Number82226873
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2021
Supplement Date Received by Manufacturer11/18/2021
Initial Report FDA Received Date11/18/2021
Supplement Report FDA Received Date11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown